Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 9, 2009, 9:10 AM CST for Cedar County, Dade County, St. Clair County, Missouri. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 9, 2009, 9:10 AM CST (15:10 UTC)
- Expired
- Feb 9, 2009, 10:30 AM CST
- In force
- 80 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, Dade County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 9:45 AM CST | TSTM WND DMG | Jerico Springs, MO | ESTIMATED GREATER THAN 60 MPH WIND GUSTS WERE OBSERVED IN JERICO SPRINGS. TREE LIMBS WERE DOWNED AROUND THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 9, 8:49 AM CST | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 091510
SVRSGF
MOC039-057-185-091630-
/O.NEW.KSGF.SV.W.0007.090209T1510Z-090209T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CST MON FEB 9 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1030 AM CST.
* AT 906 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
SYLVANIA TO 31 MILES SOUTHWEST OF MEINERT...MOVING NORTHEAST AT 55
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EL DORADO SPRINGS BY 940 AM CST.
LOCKWOOD BY 945 AM CST.
GREENFIELD BY 950 AM CST.
EVERTON BY 955 AM CST.
STOCKTON BY 1000 AM CST.
OSCEOLA AND LOWRY CITY BY 1010 AM CST.
THE TOWNS OF SYLVANIA...OLYMPIA...MEINERT...JERICO SPRINGS...
CEDARVILLE...FILLEY...PENNSBORO...TABERVILLE...WAGONER AND TIFFIN ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3818 9351 3792 9352 3791 9358 3783 9358
3782 9364 3775 9364 3774 9362 3728 9363
3729 9408 3821 9406 3822 9353
TIME...MOT...LOC 1510Z 223DEG 46KT 3763 9438 3702 9430
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 091533
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 AM CST MON FEB 9 2009
MOC039-057-185-091630-
/O.CON.KSGF.SV.W.0007.000000T0000Z-090209T1630Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
932 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR CEDAR...DADE AND ST. CLAIR COUNTIES...
AT 930 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE APPROACHING THE WESTERN EDGE OF
DADE...CEDAR...AND ST. CLAIR COUNTIES...MOVING NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENFIELD BY 940 AM CST.
EVERTON BY 945 AM CST.
STOCKTON BY 950 AM CST.
LOWRY CITY BY 955 AM CST.
OSCEOLA BY 1000 AM CST.
THE TOWNS OF WAGONER...TIFFIN...SOUTH GREENFIELD...PENNSBORO...
FILLEY...CEDARVILLE...TABERVILLE...NEOLA...CEDAR SPRINGS AND ARCOLA
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.
LAT...LON 3818 9351 3792 9352 3791 9358 3783 9358
3782 9364 3775 9364 3774 9362 3728 9363
3729 9408 3821 9406 3822 9353
TIME...MOT...LOC 1532Z 222DEG 63KT 3788 9410 3738 9406
3716 9391
$$
CRAMER000
WWUS53 KSGF 091607
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CST MON FEB 9 2009
MOC039-057-185-091630-
/O.CON.KSGF.SV.W.0007.000000T0000Z-090209T1630Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
1007 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR EASTERN CEDAR...EASTERN DADE AND ST. CLAIR COUNTIES...
AT 1004 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MONEGAW SPRINGS TO
UMBER VIEW HEIGHTS TO 11 MILES SOUTH OF DADEVILLE...MOVING NORTHEAST
AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOWRY CITY AND OSCEOLA BY 1015 AM CST.
THE TOWNS OF BEARCREEK...ARNICA...VISTA...GERSTER...COLLINS...ICONIUM
AND HARPER ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.
LAT...LON 3818 9351 3792 9352 3791 9358 3783 9358
3783 9363 3775 9364 3774 9362 3728 9363
3760 9393 3790 9394 3820 9390 3821 9358
3822 9353
TIME...MOT...LOC 1607Z 222DEG 44KT 3804 9379 3766 9378
3736 9357
$$
GAGAN000
WWUS53 KSGF 091623
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CST MON FEB 9 2009
MOC039-057-185-091634-
/O.EXP.KSGF.SV.W.0007.000000T0000Z-090209T1630Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
1024 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR...EASTERN DADE
AND ST. CLAIR COUNTIES EXPIRES AT 1030 AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.
LAT...LON 3818 9351 3792 9352 3791 9358 3783 9358
3783 9363 3775 9364 3774 9362 3728 9363
3760 9393 3790 9394 3820 9390 3821 9358
3822 9353
TIME...MOT...LOC 1624Z 222DEG 44KT 3819 9361 3781 9360
3751 9339
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 8:46 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 9, 8:46 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CST MON FEB 9 2009
.UPDATE...
...MESOSCALE CONVECTIVE DISCUSSION...
A LINE OF FORCED CONVECTION ALONG A LOW LEVEL ZONE OF CONVERGENCE
HAS PUT DOWN SOME SEVERE WINDS ACROSS EASTERN KANSAS EARLY THIS
MORNING. LATEST OBJECTIVE ANALYSIS REVEALS REALLY NO INSTABILITY
WHATSOEVER. WITHIN THE LAST HOUR...THIS CONVECTION HAS BEEN ABLE TO
MIX DOWN SOME FAIRLY ROBUST MOMENTUMS JUST OFF THE SURFACE. A LOW
LEVEL JET LIKELY EXCEEDING 70 KNOTS IS CURRENTLY PUNCHING INTO THE
BACK OF THIS LINE OF CONVECTION. THIS LOW LEVEL JET WILL SHIFT
NORTH AND EAST WITH TIME THIS MORNING AS STRONG SHORT WAVE ENERGY
PULLS NORTHEAST INTO NEBRASKA. THEREFORE EXPECT THE THREAT FOR
SEVERE WINDS TO DIMINISH BY EARLY THIS AFTERNOON AS THE LINE
SHIFTS EAST OF HIGHWAY 65...ALTHOUGH AN ISOLATED SEVERE GUST WILL
STILL BE POSSIBLE ACROSS CENTRAL MISSOURI.
SCHAUMANN
&&
.DISCUSSION...
STRONG WINDS TODAY ALONG WITH SHOWERS AND THUNDERSTORMS...THE
POTENTIAL FOR SEVERE THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY...AND UNSEASONABLY WARM TEMPERATURES THROUGH TUESDAY
REMAIN THE FOCUS OF THE FORECAST.
AS ADVERTISED...THE FIRST UPPER TROUGH IN A SERIES OF WAVES TO
COME IS LIFTING INTO THE PLAINS AS THE SOUTHERN BRANCH OF
WESTERLIES IN A SPLIT FLOW PATTERN BECOMES INCREASINGLY ACTIVE.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS TROUGH IN
EASTERN OKLAHOMA AND KANSAS AIDED BY A 60 KNOT LOW LEVEL JET.
MODELS REMAIN CONSISTENT WITH THE UPPER TROUGH LIFTING INTO THE
NORTHERN PLAINS WITH UPPER LEVEL DIVERGENCE AND THE STRONG LOW
LEVEL JET SHIFTING EAST OVER SOUTHEAST KANSAS AND THE MISSOURI
OZARKS. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST
ACROSS THE AREA TODAY WITH CHANCES ENDING ACROSS THE CENTRAL
OZARKS BY EARLY EVENING. IT WILL BE A WINDY DAY AS THE PRESSURE
GRADIENT FURTHER TIGHTENS RESULTING IN A STRONG SOUTHEAST TO
SOUTH WIND. THE STRONGEST WIND...NEAR 25 TO 35 MPH WITH GUSTS
NEAR 40 TO 50 MPH...IS EXPECTED ACROSS THE OSAGE PLAIN AND ALONG
THE PLATEAU. CURRENT WIND ADVISORY CONFIGURATION HANDLES THIS
WELL AND WILL LEAVE AS IS. LIMITED INSTABILITY WILL HINDER THE
SEVERE WEATHER POTENTIAL TODAY. HOWEVER...SHOWERS AND
THUNDERSTORMS WITH SUFFICIENT UPDRAFTS COULD MIX DOWN STRONGER
AMBIENT WINDS TO THE SURFACE RESULTING IN ISOLATED WIND DAMAGE.
A MUCH STRONGER UPPER TROUGH MOVES INTO THE PLAINS TUESDAY. THIS
WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS...HEAVY RAIN AND
FLASH FLOODING TUESDAY NIGHT INTO WEDNESDAY IN SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI. AHEAD OF THIS TROUGH...DEEP GULF MOISTURE
WILL SURGE INTO THE OZARKS ON THE NOSE OF A 60 KNOT 850 MB JET
WITH PRECIPITABLE WATER VALUES INCREASING TO NEAR AN INCH.
FORECAST MODELS CONTINUE TO DEPICT A DEEPENING OF THE UPPER LEVEL
LOW AND SURFACE LOW AS THEY TRACK THROUGH OKLAHOMA INTO THE
MISSOURI OZARKS. WHILE MODELS ARE IN CLOSE AGREEMENT ON THESE
FEATURES...THERE ARE SOME TIMING DIFFERENCES WITH THE NAM BEING
THE SLOWEST AND THE GFS AND ECMWF SIMILAR WITH THE PASSAGE OF
THE LOWS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AS UPPER
LEVEL DIFFLUENCE EXPANDS WITH THE TROUGH BECOMING NEGATIVELY TILTED
WITH A 110 KNOT 250MB JET MAX ROUNDING ITS BASE. THUNDERSTORMS
WILL DEVELOP IN A HIGH SHEAR LOW CAPE ENVIRONMENT WITH 0-6 KM BULK
SHEAR NEAR 75 KNOTS...0-1 KM HELICITY NEAR 400 M2/S2...AND 0-1 KM
CAPE APPROACHING 500 J/KG. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING DAMAGING WINDS...FLASH FLOODING FROM HEAVY
RAIN AND ISOLATED TORNADOES IN DISCRETE CELLS AND EMBEDDED WITHIN
CONVECTIVE SEGMENTS.
THUNDERSTORM UPDRAFTS ARE LIKELY TO PRODUCE HIGH RAINFALL RATES
LEADING TO FLASH FLOODING DUE TO THE ROCKY TERRAIN OF THE OZARKS
AND MOIST SOIL CONDITIONS FROM PRECIPITATION TODAY. A HYDROLOGIC
OUTLOOK (STLESFSGF) WILL BE ISSUED WITH THE RELEASE OF THIS
FORECAST TO HIGHLIGHT THE POTENTIAL OF FLOODING WITH LATER SHIFTS
ADDRESSING THE NEED FOR A FLASH FLOOD WATCH FOLLOWING TODAYS
PRECIPITATION.
IT SHOULD BE NOTED THAT THE TIMING OF THIS CONVECTIVE EVENT IS
ANTICIPATED TO OCCUR MOSTLY DURING NIGHTTIME HOURS AND IN A
WINTER MONTH. EMERGENCY MANAGERS AND MEDIA ARE ENCOURAGED TO
EMPHASIZE THE POTENTIAL OF THIS SPRING LIKE STORM AND RAISE
AWARENESS OF IT OCCURRING AT NIGHT EVEN THOUGH THE CALENDAR SAYS
FEBRUARY.
DRY WEATHER RETURNS THURSDAY WITH AN UPPER LEVEL RIDGE BUILDING
INTO THE PLAINS. HOWEVER...SOUTHWEST FLOW WILL REMAIN ACTIVE
ACROSS THE REGION. ANOTHER UPPER LEVEL LOW IS EXPECTED TO MOVE
INTO THE PLAINS LATE THIS WEEK INTO NEXT WEEKEND PROVIDING
ADDITIONAL CHANCES FOR PRECIPITATION. ADDITIONAL FORECASTS WILL
FURTHER DETAIL THIS PORTION OF THE FORECAST.
ANGLE
&&
.AVIATION...
WINDY CONDITIONS AND AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED TODAY AS A STORM SYSTEM TRACKS
ACROSS THE PLAIN STATES. GUSTY SOUTH WINDS WITH FREQUENT GUSTS
OVER 30 KTS CAN BE EXPECTED. SHOWERS WILL OVERSPREAD THE AREA
DURING THE DAY AND REACH THE JOPLIN TERMINAL BY LATE MORNING THEN
SPRINGFIELD BY EARLY AFTERNOON. LOW LEVEL WIND SHEAR WILL PERSIST
MUCH OF THE DAY AS WINDS GREATER THAN 50 KTS PERSIST JUST ABOVE
THE SURFACE. THE SHOWERS WILL END BY LATE AFTERNOON BUT GUSTY
WINDS AND LOW LEVEL WIND SHEAR WILL CONTINUE INTO TONIGHT.
FOSTER
&&
.CLIMATE...
RECORD HIGH TEMPERATURES
FEB 9 FEB 10
SPRINGFIELD 76 (1932) 74 (1999)
JOPLIN 73 (2000) 74 (1954)
WEST PLAINS 73 (1957) 76 (1976)
VICHY ROLLA 69 (2000) 77 (1976)
RECORD HIGH LOW TEMPERATURES
FEB 9 FEB 10
SPRINGFIELD 53 (1938) 63 (1932)
JOPLIN 47 (1953) 45 (1993)
WEST PLAINS 52 (1959) 51 (1999)
VICHY ROLLA 51 (1959) 51 (1898)
CLIMATE RECORD PERIOD
SPRINGFIELD SINCE 1888
JOPLIN SINCE 1948
WEST PLAINS SINCE 1947
VICHY ROLLA SINCE 1888
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MOZ066>068-
077>081-088>095-101-102.
KS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Feb 9, 8:28 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CST MON FEB 9 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 828 AM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A LINE OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS AROUND 60 MPH...MAINLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. WIND GUSTS TO 50 MPH WILL BE POSSIBLE EAST OF HIGHWAY 65 THIS AFTERNOON WITH THESE STORMS. SUSTAINED WINDS NEAR 30 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH WILL BE POSSIBLE TODAY ACROSS THE OSAGE PLAIN OF SOUTHEAST KANSAS AND WESTERN MISSOURI AND ALONG WESTERN PORTIONS OF THE OZARK PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA. POTENTIAL IMPACTS INCLUDE DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAIN RESULTING IN FLASH FLOODING. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS SOUTHERN MISSOURI. IT SHOULD BE NOTED THAT THE TIMING OF THIS CONVECTIVE EVENT IS ANTICIPATED TO OCCUR MOSTLY DURING NIGHTTIME HOURS AND IN A WINTER MONTH. EMERGENCY MANAGERS AND MEDIA ARE ENCOURAGED TO EMPHASIZE THE POTENTIAL OF THIS SPRING LIKE STORM AND RAISE AWARENESS OF IT OCCURRING AT NIGHT EVEN THOUGH THE CALENDAR SAYS FEBRUARY. ANOTHER STORM SYSTEM TRACKING THROUGH THE PLAINS WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Feb 9, 9:04 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CST MON FEB 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0851 AM TSTM WND GST FORT SCOTT 37.84N 94.71W
02/09/2009 M52 MPH BOURBON KS AWOS
52 MPH WIND GUST AT FORT SCOTT AWOS
&&
GAGANLocal storm report, Feb 9, 9:06 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 S PITTSBURG 37.38N 94.70W
02/09/2009 CRAWFORD KS LAW ENFORCEMENT
THUNDERSTORM WIND GUSTS DOWNED A POWER LINE SOUTH OF
PITTSBURG.
&&
DCRAMERLocal storm report, Feb 9, 9:08 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 AM CST MON FEB 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND GST JOPLIN 37.08N 94.51W
02/09/2009 M47 MPH JASPER MO ASOS
KJLN REPORTED WIND GUST OF 47 MPH
&&
GAGANLocal storm report, Feb 9, 9:10 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CST MON FEB 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND GST FAULKNER 37.10N 95.01W
02/09/2009 E50 MPH CHEROKEE KS EMERGENCY MNGR
50 MPH WIND GUST ESTIMATED...COINCIDENT WITH HEAVY
RAINFALL
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:15 AM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 75 min |
| Feb 9, 8:22 AM CST | Severe Thunderstorm Warning | SGF | Jasper | 68 min |
| Feb 9, 8:33 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 72 min |
| Feb 9, 9:01 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 74 min |
| Feb 9, 3:32 PM CST | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 44 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.